Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 232, NWS Tulsa, OK

May 30, 2004McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 12:47 PM CDT for McIntosh County, Oklahoma. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2004, 12:47 PM CDT (17:47 UTC)
Expired
May 30, 2004, 1:45 PM CDT
In force
58 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 10:50 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 5.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2394 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
3.3
Supercell composite
12.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 301747
SVRTUL
OKC091-301845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN MAY 30 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 145 PM CDT

* AT 1247 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4
  MILES NORTHWEST OF RAIFORD...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHECOTAH...
  RAIFORD...VIVIAN...STIDHAM AND RENTIESVILLE.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH CAN BE EXPECTED 
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE 
STORM HAS PASSED.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AS STORMS APPROACH.

LAT...LON 3556 9563 3556 9535 3545 9535 3520 9584
          3533 9597

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:15 PM CDT, 32 minutes earlier.

Area forecast discussion, May 30, 12:15 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1215 PM CDT SUN MAY 30 2004

ISOLATED STORM IS DEVELOPING IN CHOCTAW COUNTY AHEAD OF THE MAIN
COVNERGENCE LINE.  TORNADO PARAMATERS ARE FAVORABLE AHEAD OF THIS
CELL.  IT WILL NEED TO BE MONITORED CLOSELY AS IT MOVES TOWARD
PUSHMATAHA COUNTY.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, May 30, 5:00 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT SUN MAY 30 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT SUN MAY 30 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

...SEVERE THUNDERSTORMS LIKELY OVER NORTHWEST AND WEST CENTRAL
ARKANSAS AND PARTS OF EASTERN OKLAHOMA LATER TODAY...

A COLD FRONT STRETCHING ACROSS KANSAS INTO NORTHWEST OKLAHOMA EARLY
THIS MORNING WILL CONTINUE TO MOVE TO THE SOUTHEAST DURING THE DAY.
AHEAD OF THE FRONT THE ATMOSPHERE WILL AGAIN BECOME EXTREMELY
UNSTABLE BY THIS AFTERNOON WITH CAPE VALUES IN THE RANGE OF 2500 TO
3000 J/KG.  CONVERGENCE ALONG THE FRONT COMBINED WITH AN UPPER LEVEL
SYSTEM MOVING THROUGH THE PLAINS IS EXPECTED TO RESULT IN
EXPLOSIVE THUNDERSTORM DEVELOPMENT ALONG THE FRONT BY MID TO LATE
AFTERNOON. FAVORABLE DEEP LAYER SHEAR SUGGEST ANY STORMS THAT
DEVELOP WOULD HAVE THE POTENTIAL TO BECOME SUPERCELLULAR WITH THE
THREAT FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES.  THE FRONT IS
EXPECTED TO STRETCH FROM THE VICINITY OF VINITA TO WAGONER TO
HENRYETTA AT THE TIME OF THUNDERSTORM INITIATION.  THE THREAT OF
SEVERE WEATHER WILL THEN SPREAD TO THE SOUTH AND EAST DURING THE
REMAINDER OF THE AFTERNOON INTO THE EVENING AS THE FRONT CONTINUES
MOVING TO THE SOUTHEAST.  THE THREAT IS EXPECTED TO END BY AROUND
MIDNIGHT AS ANY STORMS THAT DEVELOP MOVE OUT OF THE AREA.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED BY LATE THIS AFTERNOON
INTO THE EVENING.  SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD CONTINUE TO CLOSELY MONITOR THE LATEST INFORMATION ON THIS
DANGEROUS SITUATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO
STALL TO THE SOUTH OF THE AREA BY TONIGHT.  MONDAY IS EXPECTED TO
REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA.  THE FRONT IS
THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT
LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
REMAINDER OF THE WEEK BEGINNING TUESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, May 30, 10:50 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1050 AM CDT SUN MAY 30 2004

ARZ001-002-010-011-019-020-029-OKZ049-053-057-058-062-063-067>076-
310000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OTTAWA OK-
PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WAGONER OK-
WASHINGTON AR-
1100 AM CDT SUN MAY 30 2004

TORNADO WATCH NUMBER 330 IN EFFECT UNTIL 700 PM CDT FOR PORTIONS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

A COLD WAS MOVING THROUGH EASTERN OKLAHOMA LATE THIS MORNING...
CURRENTLY NEAR A TULSA...OKEMAH...DAVIS LINE.  A LINE OF STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE COLD
FRONT BY EARLY TO MID AFTERNOON ACROSS EASTERN OKLAHOMA...SPREADING
EAST ACROSS NORTHWEST ARKANSAS THROUGH EARLY EVENING. EMBEDDED
SUPERCELLS WILL BE POSSIBLE ALONG THE LINE WITH THE THREAT FOR VERY
LARGE HAIL...DAMAGING WINDS AND TORNADOES.

THE GREATEST SEVERE THREAT THROUGH THIS AFTERNOON WILL BE ACROSS
CARROLL...MADISON...FRANKLIN...SEBASTIAN AND LE FLORE COUNTIES.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 10:42 PM CDTTornado WarningTSACreek63 min
May 29, 11:30 PM CDTTornado WarningTSACreek60 min
May 30, 12:08 AM CDTTornado WarningTSACreek, Tulsa52 min
May 30, 12:52 AM CDTTornado WarningTSATulsa, Wagoner53 min
May 30, 1:18 AM CDTTornado WarningTSAMayes, Rogers57 min
May 30, 1:44 AM CDTTornado WarningTSAWagoner46 min
May 30, 2:04 AM CDTTornado WarningTSACherokee, Delaware71 min
May 30, 2:13 AM CDTTornado WarningTSAMayes32 min
May 30, 12:25 PM CDTSevere Thunderstorm WarningTSADelaware80 min
May 30, 12:34 PM CDTSevere Thunderstorm WarningTSACherokee26 min
May 30, 12:36 PM CDTSevere Thunderstorm WarningTSAMayes24 min
May 30, 12:57 PM CDTSevere Thunderstorm WarningTSACherokee63 min
May 30, 1:12 PM CDTTornado WarningTSAMcIntosh33 min
May 30, 1:16 PM CDTSevere Thunderstorm WarningTSAMuskogee59 min
May 30, 1:26 PM CDTTornado WarningTSAMuskogee49 min
May 30, 1:43 PM CDTTornado WarningTSASequoyah62 min
May 30, 1:57 PM CDTSevere Thunderstorm WarningTSACherokee78 min
May 30, 2:01 PM CDTSevere Thunderstorm WarningTSAAdair74 min
May 30, 2:04 PM CDTSevere Thunderstorm WarningTSAPittsburg71 min
May 30, 2:16 PM CDTSevere Thunderstorm WarningTSAHaskell59 min
May 30, 2:24 PM CDTSevere Thunderstorm WarningTSALatimer81 min
May 30, 2:27 PM CDTSevere Thunderstorm WarningTSAMuskogee78 min
May 30, 2:35 PM CDTSevere Thunderstorm WarningTSALeFlore70 min
May 30, 2:46 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha89 min
May 30, 2:54 PM CDTSevere Thunderstorm WarningTSASequoyah81 min
May 30, 3:12 PM CDTSevere Thunderstorm WarningTSALeFlore78 min
May 30, 3:13 PM CDTSevere Thunderstorm WarningTSAHaskell47 min
May 30, 3:44 PM CDTSevere Thunderstorm WarningTSAPushmataha61 min
May 30, 3:49 PM CDTSevere Thunderstorm WarningTSALatimer56 min
May 30, 4:50 PM CDTFlash Flood WarningTSALeFlore4 hr
May 30, 5:03 PM CDTSevere Thunderstorm WarningTSALeFlore57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.